How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 44370
Experience:  Experienced physican trained in ob-gyn and oncology
41363181
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

Mazumdar, I'm a 39 year old woman who smokes. I took Plan on

Customer Question

Hi Dr. Mazumdar,
I'm a 39 year old woman who smokes. I took Plan B on 8.21. After about a week, I got my period. My breasts have been swollen and painful since then, and, (this is the most important, I feel) have developed joint pain in my right knee starting around 9.2. Both my breasts and knee are still not feeling normal. Clotting doesn't run in my family, but I must admit I'm a bit concerned.
I've been reading that Plan B has been known to cause joint pain and breast tenderness. I'm wondering how long these symptoms generally last.
Thanks very much!
Submitted: 6 months ago.
Category: OB GYN
Expert:  Dr David replied 6 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 6 months ago.

you have several causes which could be causing your breast enderness and joint pains.

just getting your regular period can cause breast swelling and tenderness.

you are right that taking planned B can cause both breast swelling and tenderness and also knee pains.

that is good you are icing your knees.

you really need to stop smoking and quit smoking if you are worried about blood clots

your symptoms are not pointing to blood clots at this time.

usually these symptoms can last for 2-4 weeks potentially after taking planned B for your hormones to get to a more normal level afterwards.

make sure you take the naproxfen with food in your stomach and with plenty of water and fluids.

let me know if you have other questions